Are there any dangers for older folk in using the anti-smoking products?
A. Yes, sir. Nicotine products can cause nausea, dizziness, headache and ‘flu-type’ symptoms. They can be dangerous for people with severe heart disease. And Zyban – the new anti-smoking drug – can occasionally cause fits. However, you have to ‘balance’ all this against the health risks of continuing to smoke! For further information, consult your own doctor or local pharmacist. Q. I’m 73. Is there any risk to my health from smoking just ONE cigarette a day? A. Frankly sir, the risks from just ONE a day are so slight that I don’t think you need worry. Q. Is a PIPE safer than cigarettes? A. A little. But it carries a higher risk of getting cancer of the mouth. NON SMOKING QUESTIONS & ANSWERS: Q. Like many of my friends these days, I’m on ‘water’ pills’ from the doc. But soon after I started taking them, I began to get attacks of GOUT. Could the ‘water pills’ cause this? A. Yes, definitely! As you say, many people over 50 take daily ‘water pills’. But some types can indeed provoke gout.
*Sadly, we had to bring back ads too. Hopefully more targeted.